Alert archive / Oregon / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jun 7, 2016, 2:46 PM PDT. It took effect at Jun 8, 2016, 2:00 PM PDT. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2016, 2:46 PM PDT (21:46 UTC)
- In effect from
- Jun 8, 2016, 2:00 PM PDT
- Expired
- Jun 8, 2016, 3:40 PM PDT
- In force
- 100 min
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
060 WWUS86 KPDT 072146 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 246 PM PDT TUE JUN 7 2016 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY IN THE COLUMBIA BASIN ON WEDNESDAY... .A COLD FRONT WILL SWEEP EAST OF THE CASCADES ON WEDNESDAY AFTERNOON...AND WINDS WILL INCREASE ACROSS THE COLUMBIA BASIN. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY VEGETATION MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW FIRES. ORZ641-WAZ641-675-081645- /O.NEW.KPDT.FW.W.0002.160608T2100Z-160609T0400Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 246 PM PDT TUE JUN 7 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641...641 AND 675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 641 COVERING THE LOWER COLUMBIA BASIN. IN WASHINGTON... FIRE WEATHER ZONES 641 AND 675 COVERING THE LOWER COLUMBIA BASIN...THE SOUTHERN YAKIMA VALLEY...AND THE HANFORD DISTRICT. * TIMING...WINDS WILL INCREASE DURING THE MID-AFTERNOON AND BECOME WINDY DURING THE EARLY EVENING HOURS. * WIND...SOUTHWEST WINDS 15 TO 25 MPH AFTER 2 PM AND WEST TO NORTHWEST 20 TO 30 MPH BY 6 PM. * HUMIDITY...18 TO 28 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
816 WWUS86 KPDT 081558 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 858 AM PDT WED JUN 8 2016 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY IN THE COLUMBIA BASIN THIS AFTERNOON AND EVENING... .A COLD FRONT WILL SWEEP EAST OF THE CASCADES THIS AFTERNOON...AND WINDS WILL INCREASE ACROSS THE COLUMBIA BASIN. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY VEGETATION MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW FIRES. ORZ641-WAZ641-675-090000- /O.CON.KPDT.FW.W.0002.160608T2100Z-160609T0400Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 858 AM PDT WED JUN 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641...641 AND 675... * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 641 COVERING THE LOWER COLUMBIA BASIN. IN WASHINGTON... FIRE WEATHER ZONES 641 AND 675 COVERING THE LOWER COLUMBIA BASIN...THE SOUTHERN YAKIMA VALLEY...AND THE HANFORD DISTRICT. * TIMING...WINDS WILL INCREASE DURING THE MID-AFTERNOON AND BECOME WINDY DURING THE EARLY EVENING HOURS. * WIND...SOUTHWEST WINDS 15 TO 25 MPH AFTER 2 PM AND WEST TO NORTHWEST 20 TO 30 MPH BY 6 PM. * HUMIDITY...18 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
266 WWUS86 KPDT 082240 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 340 PM PDT WED JUN 8 2016 ORZ641-WAZ641-675-082345- /O.CAN.KPDT.FW.W.0002.000000T0000Z-160609T0400Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 340 PM PDT WED JUN 8 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641...641 AND 675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. THE COLD FRONT THAT SWEPT ACROSS THE REGION TODAY HAS RESULTED IN GUSTY WINDS, BUT THE RELATIVE HUMIDITY VALUES HAVE ALSO INCREASED SIGNIFICANTLY. THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 7, 2:15 PM PDT, 31 minutes earlier.
Area forecast discussion, Jun 7, 2:15 PM PDT, 31 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
215 PM PDT TUE JUN 7 2016
.SHORT TERM...Tonight through Thursday Night...Showers and scattered
thunderstorms have developed this afternoon across Central
Oregon...Ochoco-John Day Highlands...Southern Blue Mountains and
southern Wallowa County. These storms are expected to continue to
develop...expanding in areal coverage while moving off to the
northeast at around 20 MPH. During the evening hours today these
isolated to scattered storms are expected to push north into parts
of North-Central Oregon...the Northern Blue Mountains and the
immediate Blue Mountain Foothills. Any storms that do develop could
produce brief heavy downpours, cloud to ground lightning, small hail
and localized gusty winds. SPC continues to outline Central Oregon
in a marginal risk for severe storms through the evening hours.
Latest SPC meso analysis shows SB CAPE values running between 800-
1200 Joules with LIs near -3...so the atmosphere is fairly unstable.
DCAPE Values are also quite high, near 1200-1300 Joules. Effective
bulk shear is marginal at this time, between 20-30 Kts. based on all
of this data the highest threat from these storms appears to be the
potential for localized gusty winds into the evening hours. The
threat for strong storms should diminish quickly after about 9-11
PM. These storms are moving steadily...so think that although brief
heavy downpours will be possible most should produce under a quarter
inch of rain.
Otherwise heat advisories remain in effect until 9 PM this evening
for the Columbia Basin and Yakima Valleys as temperatures again
hover around 100 degrees here. Most of Washington (except the Blue
Mountains) are expected to remain mostly clear & dry through the
evening hours.
The forecast area will see a brief break in the activity
overnight...with just some isolated showers around and perhaps a
lingering isolated thunderstorm.
On Wednesday chances for showers and thunderstorms again increase as
a cold front approaches the CWA. Wind shear will be much
stronger...with 0-6 km bulk shear values forecast to be near 60 Kts.
The key will be instability...if the atmosphere can become unstable
enough then strong to severe storms will again be possible...mainly
over Northeast Oregon. The SPC has this area in a marginal risk for
severe storms Wednesday afternoon. Temperatures will be cooling down
on Wednesday...with highs in the 80s to lower 90s in the
valleys/basins...with upper 60s and 70s mountains. Westerly winds
will also be increasing later in the day...becoming 20-35 MPH over
the Columbia Gorge, Basin and surrounding areas. This combined with
low relative humidity will create hazardous fire weather conditions
for parts of the area...see Fire Weather Discussion below for more
details. Conditions will be generally dry later Wednesday night and
Thursday morning in a southwest flow. Another upper level trough
approaches Thursday afternoon and night bringing renewed chances for
showers and a slight chance of thunderstorms...mainly in the
mountains. High temperatures fall into the 70s and lower 80s
Thursday afternoon. 77
.LONG TERM...Friday through Tuesday. An upper low will be moving
across the forecast area Friday into late Saturday. This will result
in mostly cloudy skies with a chance of showers and thunderstorms.
Temperatures will be cooler with highs in the 60s to lower 70s. This
system will be exiting the region early Sunday with clearing skies
and warmer temps. Another upper low will be approaching the Pac NW
Mon and Tue with a southwest flow aloft. Expect partly to mostly
cloudy skies with a chance of showers mainly over the mountains.
Temperatures in the 60s and 70s. GFS and EURO models are in fairly
good agreement through the extended period. 94
&&
.AVIATION...18z Tafs. Satellite showing an area of cirrus moving
across the region this morning along with some cumulus over central
Oregon. Instability will increase today so expect cumulus to develop
over the higher terrain with sct 040-080 sct-bkn 100-200 this
afternoon into the evening. Scattered showers and thunderstorms
expected vcty RDM BDN. Winds 5-15kt. Remaining sct-bkn 100-150
overnight with winds 5-10kt. Increasing chance of showers and
thunderstorms Wed along with westerly winds. 94
&&
.FIRE WEATHER...Red Flag Warnings will be issued for the combination
of gusty winds and low relative humidity (RH) Wednesday afternoon
and evening in Fire Zones WA641, WA675 and OR641 which includes the
Lower Columbia Basin...the Yakima Valley...and the Hanford District.
The fuels in this area are primarily grass and are dry with
additional curing the past several days associated with record high
temps and RH values in the teens. The winds will increase during
the mid afternoon and become windy by the early evening hours.
Although the RH will be considerably higher than what has been
recently observed...the winds should be strong enough to warrant Red
Flag Warnings. The thunderstorm threat will be another fire weather
concern for this evening and on Wednesday...and the lightning
activity level (LAL) could be a 3-4 indicating the potential for
many strikes but also moderate to heavy rain. Wister
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 65 86 55 79 / 20 30 30 10
ALW 70 87 59 79 / 20 30 30 10
PSC 67 91 57 83 / 10 20 30 10
YKM 64 88 52 79 / 10 10 10 10
HRI 67 89 55 81 / 10 20 20 10
ELN 61 81 52 72 / 0 10 10 10
RDM 57 82 45 73 / 30 20 10 10
LGD 59 85 53 75 / 40 40 30 20
GCD 59 88 53 78 / 40 40 30 10
DLS 64 80 56 77 / 0 20 10 10
&&
.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from 2 PM to 9 PM PDT Wednesday for ORZ641.
Heat Advisory until 9 PM PDT this evening for ORZ044.
WA...Red Flag Warning from 2 PM to 9 PM PDT Wednesday for WAZ641-675.
Heat Advisory until 9 PM PDT this evening for WAZ027-028.
&&
77/94/94/85In the hours before
Special weather statement, Jun 7, 2:07 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
207 PM PDT TUE JUN 7 2016
ORZ506-509-511-072200-
CENTRAL OREGON OR-EAST SLOPES OF THE OREGON CASCADES OR-OCHOCO-
JOHN DAY HIGHLANDS OR-
207 PM PDT TUE JUN 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CROOK AND DESCHUTES
COUNTIES UNTIL 300 PM PDT...
AT 203 PM PDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE... BEND...LA PINE...DESCHUTES RIVER
WOODS...SUNRIVER...THREE RIVERS...TUMALO AND BROTHERS.
LAT...LON 4363 12198 4365 12199 4395 12185 4423 12139
4411 12086 4365 12031 4362 12200
TIME...MOT...LOC 2103Z 237DEG 49KT 4384 12108
RCThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:07 PM PDT | Special Weather Statement | PDT | Deschutes | 53 min |
| Jun 7, 3:20 PM PDT | Special Weather Statement | PDT | Deschutes | 40 min |
| Jun 7, 3:34 PM PDT | Special Weather Statement | PDT | Jefferson | 56 min |
| Jun 7, 3:51 PM PDT | Special Weather Statement | PDT | Jefferson | 54 min |
| Jun 7, 4:10 PM PDT | Special Weather Statement | PDT | Jefferson | 35 min |
Nearby
Red Flag Warnings in Oregon, 2016Red Flag Warnings in Washington, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.